Gut reaction

Contents

  • SCENARIO
  • Questions
  • Answer 1
  • Answer 2
  • Answers 3 & 4
  • Answer 5
  • Answers 6, 7 & 8
  • References
  • Action & Evaluation
0%

SCENARIO

Mr P, who is 62 years old, has been having regular prescriptions from you for the last three years for: amlodipine 5mg tablets, one in the morning; perindropril erbumine 4mg tablets, one at night, for hypertension.

Three months ago he noticed that the frequency with which he was passing urine and the volume was increasing, to the point where it became very inconvenient and worrying. He went to his GP, was eventually diagnosed as suffering from diabetes insipidus and prescribed desmopressin 0.1mg tablets, one, three times daily.

Today, when he collects his prescriptions, he hands to your counter assistant two packs of 6 loperamide 2mg capsules which he has picked up from the self-selection medicines section; your assistant refers him to you.

You ask him why he wants to buy these and he tells you that he and his wife both have diarrhoea following a meal out in a restaurant yesterday

0%